About 1.5 months ago, my doctor changed one of my high blood pressure medication from Atenolol (beta blocker) to
Diltiazem (calcium channel blocker) since Atenolol caused insomnia. Ater the change, I do sleep much better. However, I have noticed that I have occasional minor coughing. Has anyone have similar experience with Diltiazem?
Any side effects of Diltiazem that you experienced ? Thank.
When I first started Diltiazem I had a powerful throbbing headache for a few weeks. It gradually tapered off. I was a bit tired too. After I'd been on it for a few months my BP would have low times (systolic in the 90's). I was a slug when my bp dropped that low. But thank goodness it wasn't that low all the time. It sure helped with the tachy times and chest pain though.
It's so interesting how we all react differently to these drugs.
For me, I was on metoprolol (only 12.5 mg) and had vivid, horrible night terrors and had to come off after 3 days.
Then (like you) I went on to diltiazem for 3 days. While on this, I had some insomnia and almost felt like I was having a stroke at one point. I had facial flushing and weird body sensations. Came off that one.
Now I'm on atenolol (25 mg) and it puts me to SLEEP very easily. It's so funny that some people like you experience insomnia whereas I can barely keep my eyes awake.
I take atenolol b/c of tachycardia moreso than high BP but I do have prehypertension. The atenolol seems to help with the tachy and BP.
Hope we all find the right drugs for us! Good luck to all of you :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.